PROMOTING ACCESS TO AFRICAN RESEARCH

Pan African Medical Journal

Log in or Register to get access to full text downloads.

Remember me or Register



Fatal intoxication caused by the application of the multiple transdermals patchs of fentanyl

I Serghini, Y Qamouss, M Zoubir, JS Lalaoui, M Boughalem

Abstract


Fentanyl (N-phenyl-N-(1-2-phenylethyl-4-piperidyl)propanamide) is a potent synthetic narcotic analgesic. He has an analgesic effect 100 times
greater than that of morphine. The use of transdermal fentanyl delivrery systems has increased over recent years especially in patients with
chronic pain who are already treated with high doses of morphine or it is derivate. However, many cases of fentanyl intoxication through a variety
of transderrmal systems have been reported. This paper reports a fatality due to excessive administered Fentanyl Sandoz® Matrix 50ìg/h
transdermal therapeutic systems.



http://dx.doi.org/10.11604/pamj.2015.20.21.5886
AJOL African Journals Online